I have had poison ivy for about 2 weeks now. Started out on my ankles and began (and still, but not as much) spreading to areas of: knees, arms, stomach region. I noticed that overnight (after taking prednisone for the first and LAST day...took a small dosage, couldn't stand the side effects so I was taken off of it) my ears became itchy, and then very tender, warm and red the next day. Also noticed dry skin just behind the ears. Is this something to be concerned about? anything I can do to treat it? Also, any advice for riding the poison ivy? Have tried several topical remedies that haven't been too effective.
You may need oral antihistamines for this. Antihistamines may cause headaches and drowsiness so it is necessary that you avoid driving or operating machineries when you are on the medications. Prednisone is a corticosteroid and do have its own side effects. Application of topical corticosteroids aside from taking oral medications may be necessary.
This may be a case of urticaria. Also, contact or allergic dermatitis has to be ruled out. I would suggest prompt consult for this. Identify all possible known triggers and try to avoid these allergens as much as possible.
I have not had a skin test done. Should this be something I should contact a dermatologist about? After I told my doctor over the phone I did not want to stay on prednisone, she simply suggested benedryl and hydrocortisone. Benedyrl has been effective at night by helping me sleep, but nothing will stop the on and off itching of the rash during the day. I also noticed this morning an extreme reaction and itching sensation around the collar of my shirt, I did use a new laundry detergent I haven't used before..could this irritation be caused by the new detergent? or poison ivy still spreading? I have tried just about everything to prevent breakouts and is becoming very stressful that I cannot prevent/cure it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.